Apr 11, 2010 - 12:23 pm
Hi everyone. I am 60 years old, had robotic prostetectomy in Jan 2008, had 35 sessions of radiation, and was put on Lupron, Eligard and Casodex for a year. Last shot was a 3-monther in Nov of 2009. My first 2 shots were Lupron in the buttocks. My second 2 shots were Eligard in my stomach fat. Casosdex was discontinued after 2 months because I experienced painful man boobs. Going off the Casodex reduced the pain but not the size. I only had very mild hot flashes. My PSAs went to zero. I am waiting for the hormones to be purged from my body which I am told takes about 9 months after the last injection.
I currently have 2 concerns which may be related that I would like feedback from the forum. I have experienced trigger finger in both my thumbs and I am having hip, shin, and lower back pain.
Trigger finger is the locking of the first thumb joint due to the lack of sinovial fluid in the tendon bundle. A steroid shot corrected this on my right thumb, then my left thum started having symptoms. The left thumb has not required a shot yet. Simultaneously, I started having joint pain primarilly in my hips and knees. I am strongly suspicious of the Eligard because of the timing.
The bone pain is in the joints that I mentioned plus the lower back. The pain and flexibily is worst in the morning. With the advent of Spring, I started transplanting bushes and even managed to cut down a Dogwood with a 7 inch trunk. When the pain did not leave in 10-days, I went to my doctor who ordered hip and lower back xrays. These revealed bone lesions. I cannot fathom how I can have lesions with 4 post-op PSAs of zero and the other treatments which are the protocol for advanced prostate cancer. Again, I am suspicious of the Eligard (and the activity) as the source of pain and loss of flexibility.
I have found one other man with trigger finger after having the Eligard shot. Has anyone else experienced or heard of similar situations.
Best of luck and much love to all of you who are dealing with or caring for those with Cancer.